Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Mar 22, 2021, 9:55 PM CDT for Bryan County, Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2021, 9:55 PM CDT (02:55 UTC)
- Expired
- Mar 22, 2021, 10:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Norman, OK
County Bryan County, OK
The radar
The Dallas/Ft Worth radar (KFWS), 166 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 404 m²/s²
- 0-3 km storm-relative helicity
- 672 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
081
WWUS84 KOUN 230255
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
955 PM CDT Mon Mar 22 2021
OKZ048-052-230345-
Atoka OK-Bryan OK-
955 PM CDT Mon Mar 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR south central Atoka and Bryan
Counties Until 1045 PM CDT...
AT 951 PM CDT, strong thunderstorms were along a line extending from
near Mead to 3 miles south of Sherman, moving northeast at 40 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
LAT...LON 3382 9617 3381 9618 3376 9618 3375 9623
3377 9627 3377 9629 3370 9632 3369 9636
3372 9637 3378 9643 3377 9650 3382 9653
3382 9658 3383 9659 3409 9652 3431 9604
TIME...MOT...LOC 0251Z 231DEG 35KT 3398 9652 3357 9663
$$
30What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Mar 22, 6:08 PM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Mar 22, 6:08 PM CDT, 3 hours 47 minutes before
Area Forecast Discussion National Weather Service Norman OK 608 PM CDT Mon Mar 22 2021 ...New AVIATION... .SHORT TERM... (This evening through Tuesday) Issued at 317 PM CDT Mon Mar 22 2021 Widespread showers are expected this evening with areas of thunderstorms moving in from west Texas. Although overall instability is relatively low, CAPE to 3 km is healthy ahead of the storms moving into the southwest corner of the area, and very cold mid-level air will be moving in with the storm system giving us the potential of some low-topped supercells depending on how things evolve this evening. There have already been reports of strong winds and wind damage in Lubbock's area. Models really differ on how much instability will be available as the storms move farther east, but there is at least some potential for storms to persist given the cold mid-level temperatures and increasing surface dewpoints. The thunderstorms potential will decrease overnight, but showers will persist into tomorrow especially with the wrap-around precipitation area on the northwest side of the upper low. && .LONG TERM... (Tuesday night through next Sunday) Issued at 326 PM CDT Mon Mar 22 2021 Split flow upper pattern across North America will persist through the long term, with the southern flow digging a couple of upper troughs with surface boundaries through our area mid-week and at the end of this week. Wednesday, an upper low and positively tilted shortwave trough will be in place across the U.S. Southwest, while elongated area of low pressure will settle across much of Texas, with a surface boundary stretched across the Southern High Plains. Models consistently showing a narrow southerly low-level jet flow developing overnight Tuesday across across western Texas, somewhat weak around 25kt at 925 mb to a maxima of 50 kts at 850 mb. Expecting Gulf moisture advection by the jet to converge with a northerly 850 mb flow east of the trough across both the Central and Southern High Plains resulting in precipitation breaking out across western Oklahoma through western north Texas. Although much of our forecast area will remain capped, cannot rule out a few elevated storms develop late in the morning across our southwest, with up to 600 J/kg of MUCAPE to work with. By Wednesday afternoon, expecting the southern 850 mb flow to shift further east and continue to transport moisture across the remainder of Oklahoma, with the strongest return across southeast Oklahoma with up to 1-inch of precipitable water. Will also see the surface boundary start to push through as the upper trough continues to edge closer. Isentropic ascent becomes more widespread on the 295 K surface with the increasing moisture advection, so spatially increased POPs across our area for the afternoon hours, although keeping them low due to some uncertainty having ample moisture to work with. Will maintain thunder in the weather grids across much of our area as mid-level cooling may steepen lapse rates for elevated storms, with up to 1000 J/kg of MUCAPE into central Oklahoma. At this point, don't see any severe risk, but perhaps a few strong thunderstorms into the evening mainly across our southeast. Otherwise, the opened upper low starts moving through during the evening and overnight hours. Will keep thunder in our southeast, but expect stability across the remainder of our area with rain, ending across northwest Oklahoma by midnight. All models fairly consistent now with the main trough axis moving through on Thursday afternoon, so will maintain low POPs for rain across the remainder of our area through the afternoon while maintaining seasonably cooler temperatures in the 50s. Friday we will see a brief return of breezy south winds with a fairly strong low level jet overhead. Went a little more robust with the afternoon windspeeds than the weaker NBM. Friday evening through overnight, a weak lee based front will push through our area, while an upper trough digs across the Central Plains. Most of our area should remain dry, although could see some evening storms across far northern Oklahoma. Dry this weekend with mild and seasonably warmer temperatures. && .AVIATION... (00Z TAFS) Issued at 604 PM CDT Mon Mar 22 2021 Widespread showers and scattered thunderstorms, along with IFR conditions will continue for a few hours this evening. Storms expected to end later this evening with lingering showers across northern half of Oklahoma through much of the night. Skies expected to clear from southwest to northeast during the day tomorrow. Gusty south winds will shift to the west and northwest overnight into the day tomorrow. Winds will diminish late in the day Tuesday. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 44 64 41 58 / 90 10 0 30 Hobart OK 41 66 39 53 / 60 0 0 40 Wichita Falls TX 44 70 44 66 / 50 0 0 30 Gage OK 36 61 35 46 / 80 10 0 60 Ponca City OK 46 58 38 56 / 90 30 0 30 Durant OK 49 70 46 74 / 90 0 0 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...26 LONG TERM....68 AVIATION...30
Hazardous weather outlook, Mar 22, 8:01 PM CDT, 1 hour 54 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 801 PM CDT Mon Mar 22 2021 OKZ004>048-050>052-TXZ083>090-240115- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 801 PM CDT Mon Mar 22 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is a Slight Risk of severe storms this evening. The Slight Risk area covers locations south and east of a line from Marietta to Coalgate. There is a Marginal Risk of severe thunderstorms north of the slight risk and south of a line from Henrietta Texas to Waurika to Lindsey to Seminole. Winds of 60 to 65 mph and hail up to the size of quarters are the primary hazards. Scattered showers and thunderstorms will move across north Texas and portions of Oklahoma this evening. Instability remains limited so although an isolated strong to severe thunderstorm remains possible this evening, widespread severe thunderstorms are not expected. The potential for strong storms will decrease overnight as instability decreases. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... Isolated, non-severe thunderstorms will be possible Wednesday and early Thursday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Mar 22, 7:00 PM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
700 PM CDT Mon Mar 22 2021
OKZ045-046-050-230045-
Love OK-Carter OK-Jefferson OK-
700 PM CDT Mon Mar 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR Love...southwestern Carter and
east central Jefferson Counties Until 745 PM CDT...
AT 658 PM CDT, strong thunderstorms were along a line extending from
5 miles south of Ringling to 6 miles west of Rubottom to near Nocona,
moving northeast at 45 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3385 9717 3392 9721 3386 9726 3389 9731
3385 9733 3388 9733 3382 9738 3384 9746
3389 9745 3392 9749 3391 9759 3395 9759
3398 9764 3414 9767 3424 9709 3405 9709
3381 9717 3380 9721
TIME...MOT...LOC 2358Z 243DEG 37KT 3409 9760 3393 9757 3376 9772
30Special weather statement, Mar 22, 8:02 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 802 PM CDT Mon Mar 22 2021 TXZ083-084-230145- Foard TX-Hardeman TX- 802 PM CDT Mon Mar 22 2021 ...SIGNIFICANT WEATHER ADVISORY FOR Foard and southern Hardeman Counties Until 845 PM CDT... AT 800 PM CDT, a strong thunderstorm was located 10 miles northeast of Chalk, moving northeast at 50 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3419 10005 3434 9953 3388 9954 3386 10005 TIME...MOT...LOC 0100Z 246DEG 44KT 3399 10011 30
Special weather statement, Mar 22, 8:36 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
836 PM CDT Mon Mar 22 2021
OKZ030-031-230200-
Pottawatomie OK-Seminole OK-
836 PM CDT Mon Mar 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR south central Pottawatomie and
central Seminole Counties Until 900 PM CDT...
AT 834 PM CDT, a strong thunderstorm was located near St. Louis,
moving northeast at 55 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
LAT...LON 3493 9679 3507 9694 3544 9646 3524 9644
3515 9644
TIME...MOT...LOC 0134Z 227DEG 47KT 3506 9680
30Special weather statement, Mar 22, 8:40 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
840 PM CDT Mon Mar 22 2021
OKZ031-032-042-230215-
Pontotoc OK-Hughes OK-Seminole OK-
840 PM CDT Mon Mar 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR central Pontotoc...southwestern
Hughes and southeastern Seminole Counties Until 915 PM CDT...
AT 839 PM CDT, strong thunderstorms were along a line extending from
5 miles east of Konawa to 3 miles northeast of Ada to 3 miles
northwest of Fittstown, moving northeast at 45 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
LAT...LON 3473 9641 3455 9677 3488 9675 3517 9640
3495 9637
TIME...MOT...LOC 0139Z 228DEG 39KT 3495 9665 3480 9661 3465 9669
30Special weather statement, Mar 22, 9:04 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
904 PM CDT Mon Mar 22 2021
OKZ036-037-TXZ083-085-230245-
Tillman OK-Jackson OK-Wilbarger TX-Hardeman TX-
904 PM CDT Mon Mar 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Tillman...southern
Jackson...northern Wilbarger and southeastern Hardeman Counties Until
945 PM CDT...
AT 902 PM CDT, a strong thunderstorm was located over Odell, moving
northeast at 45 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
LAT...LON 3444 9974 3467 9912 3465 9909 3464 9910
3464 9908 3433 9871 3401 9945 3407 9948
3407 9949
TIME...MOT...LOC 0202Z 246DEG 39KT 3434 9942
30Special weather statement, Mar 22, 9:55 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
955 PM CDT Mon Mar 22 2021
OKZ048-052-230345-
Atoka OK-Bryan OK-
955 PM CDT Mon Mar 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR south central Atoka and Bryan
Counties Until 1045 PM CDT...
AT 951 PM CDT, strong thunderstorms were along a line extending from
near Mead to 3 miles south of Sherman, moving northeast at 40 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
LAT...LON 3382 9617 3381 9618 3376 9618 3375 9623
3377 9627 3377 9629 3370 9632 3369 9636
3372 9637 3378 9643 3377 9650 3382 9653
3382 9658 3383 9659 3409 9652 3431 9604
TIME...MOT...LOC 0251Z 231DEG 35KT 3398 9652 3357 9663
30The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 7:00 PM CDT | Special Weather Statement | OUN | Love | 45 min |
| Mar 22, 8:36 PM CDT | Special Weather Statement | OUN | Seminole | 24 min |
| Mar 22, 8:40 PM CDT | Special Weather Statement | OUN | Pontotoc | 35 min |
| Mar 22, 8:56 PM CDT | Areal Flood Advisory | OUN | Cleveland, Garvin, McClain, Pottawatomie | 6 hr |
| Mar 22, 9:04 PM CDT | Special Weather Statement | OUN | Tillman | 41 min |
| Mar 22, 9:44 PM CDT | River Flood Advisory | OUN | Pottawatomie, Seminole | 12 hr |
| Mar 22, 11:08 PM CDT | Special Weather Statement | OUN | Cotton | 37 min |
| Mar 23, 1:13 AM CDT | Special Weather Statement | OUN | Cleveland | 32 min |
| Mar 23, 1:37 AM CDT | Special Weather Statement | OUN | Lincoln, Oklahoma | 23 min |
| Mar 23, 2:00 AM CDT | Special Weather Statement | OUN | Lincoln | 30 min |
| Mar 23, 2:24 AM CDT | Special Weather Statement | OUN | Lincoln, Payne | 36 min |
| Mar 23, 2:58 AM CDT | Special Weather Statement | OUN | Lincoln | 32 min |
| Mar 23, 3:00 AM CDT | Special Weather Statement | OUN | Payne | 30 min |
| Mar 23, 9:09 AM CDT | River Flood Warning | OUN | Major, Woods, Woodward | 23 hr |
| Mar 23, 9:23 AM CDT | River Flood Warning | OUN | Pottawatomie, Seminole | 6 hr |
| Mar 23, 9:27 AM CDT | River Flood Advisory | OUN | Kingfisher, Logan | 23 hr |
| Mar 23, 9:28 AM CDT | River Flood Advisory | OUN | Grant, Kay, Noble | 23 hr |
| Mar 23, 9:29 AM CDT | River Flood Advisory | OUN | Alfalfa, Woods | 28 hr |
| Mar 22, 8:02 PM CDT | Special Weather Statement | OUN | Foard | 43 min |
| Mar 22, 10:29 PM CDT | Special Weather Statement | OUN | Wichita | 31 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.